Louisiana, 2010Tornadoes and Damaging Winds in Louisiana, November 30, 2010
November 30, 2010 · NWS LCH · 4 events in 1 county or zone
A strong upper level storm system produced scattered thunderstorms throughout the day on November 29 into the early morning hours on November 30. One of these thunderstorms became a supercell that moved across portions of Acadia and St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system produced scattered thunderstorms throughout the day on November 29 into the early morning hours on November 30. One of these thunderstorms became a supercell that moved across portions of Acadia and St. Landry Parishes, producing two weak tornadoes and scattered wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 29, 9:58 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 29, 9:58 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 PM CST MON NOV 29 2010
.UPDATE...
COLD FRONT NOW BETWEEN IAH AND HOU AND EXTENDS S OF JAS & POE...AND
JUST PASSED THRU AEX/ESF ACROSS C LA. TORNADO WATCH 755 UNTIL 4 AM
CST TUESDAY REPLACED TORNADO WATCH 753...WHICH REQUIRED SOME WORDING
CHANGES FOR THE FORECAST. SVR THREAT OVER FOR SE TX N OF BPT AND W
CENTRAL LA NEAR POE...BUT STILL REMAINS ALONG AND AHEAD OF THE
FRONT. OTHERWISE...TIMING OF TEMP DROP AND WIND SHIFT ON TRACK
OVERNIGHT INTO TOMORROW. NO CHANGES IN MARINE WARNINGS AND ADVISORIES.
DML
&&
.PREV DISCUSSION... /ISSUED 537 PM CST MON NOV 29 2010/
AVIATION...
FAST MOVING STORMS TO THE NORTHEAST WITH A TORNADO WATCH IN EFFECT
UNTIL 9 PM. CEILINGS ARE VARYING AS STORMS TRACK OVER TAF LCTNS
WITH VSBY DROPPING. FRONTAL BOUNDARY SHOULD BE THROUGH BPT BEFORE
06Z AND AROUND 07Z FOR LCH...AEX LOOKS TO BE AROUND 05Z TO 06Z.
WINDS TO SWING AROUND TO THE NORTHWEST.
PREV DISCUSSION... /ISSUED 324 PM CST MON NOV 29 2010/
SYNOPSIS...
A TRAVELING CANADIAN FRONT WILL SWEEP THROUGH SOUTHEAST TEXAS
THIS EVENING...CONTINUING EAST AND SOUTH...REACHING A NEW ORLEANS-TO-
TAMPICO LINE BY EARLY MORNING TUESDAY. COOL HIGH PRESSURE WILL
BUILD IN BEHIND THE DEPARTING FRONT.
DISCUSSION...
FOR THIS EVENING...PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL BE ONGOING.
TORNADO WATCH 753 WILL REMAIN IN EFFECT UNTIL 9 PM.
LATER THIS EVENING...PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL
EVOLVE INTO A LIGHT POST-FRONTAL RAIN.
THE LIFT AND MOISTURE WILL BECOME ELEVATED IN THE POST-FRONTAL AIR.
A SPLIT-FLOW WILL EVOLVE...MOIST UPSLIDING AIR WILL BE FOUND IN
THE UPPER BRANCH...WHILE DRY DOWNSLIDING AIR WILL BE FOUND IN THE
LOWER BRANCH.
ALSO...THE POST-FRONTAL INSTABILITY WILL BE ELEVATED...MAINLY IN
THE FORM OF POTENTIAL SYMMETRIC (OR SLANTWISE) INSTABILITY.
THE STABLE RAIN WILL BE COMING TO AND END...FROM WEST-TO-EAST ON TUESDAY.
MARINE...
SOUTHERLY WINDS WILL SHIFT ABRUPTLY NORTH...AND INCREASE TO GALE
FORCE...WITH PASSAGE OF CANADIAN FRONT.
THE COMBINED SEAS WILL BECOME STEEP AND CONFUSED...AS THE NEWLY-
GENERATED NORTHERLY WIND WAVES COLLIDE WITH THE MORE TYPICAL LONG-
PERIOD SOUTHERLY SWELLS.
FINALLY...STRONG NORTHERLY WINDS...BLOWING FOR ABOUT 12 HOURS OVER
THE SHIP CHANNELS AND BAY WATERS...WILL BRING ABOUT A LOW WATER
CONDITION NEAR THE TIME OF LOW TIDE FROM OVERNIGHT TUESDAY INTO
WEDNESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 54 60 33 61 36 / 70 20 0 0 10
KBPT 53 60 32 62 39 / 40 20 0 0 10
KAEX 50 55 29 60 33 / 70 20 10 0 0
KLFT 56 59 33 61 36 / 70 30 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY
NIGHT FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
GALE WARNING FROM 3 AM TO NOON CST TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TUESDAY NIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...SABINE
LAKE...VERMILION BAY.
&&Hazardous weather outlook, Nov 29, 5:29 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CST MON NOV 29 2010
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-301200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
529 PM CST MON NOV 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS...INCLUDING A FEW TORNADOES...WILL BE
POSSIBLE TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION.
THE THREAT OF SEVERE STORMS...INCLUDING TORNADOES...WILL DIMINISH
AFTER MIDNIGHT.
DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FREEZING TEMPERATURES...TEMPERATURES ARE FORECAST TO DROP BELOW
FREEZING WEDNESDAY MORNING MAINLY ALONG AND NORTH OF INTERSTATE
10. FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN THURSDAY MORNING
ACROSS CENTRAL LOUISIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
GMZ430-432-435-450-452-455-470-472-475-301200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
529 PM CST MON NOV 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TONIGHT
SMALL CRAFT CONDITIONS WILL DETERIORATE TO GALE WARNING CRITERIA
AFTER MIDNIGHT TONIGHT...ESPECIALLY IN THE ATCHAFALAYA BAY
REGION...EXTENDING TO THE OUTER COASTAL WATERS BEYOND 20 MILES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GALE WARNINGS WILL IMPROVE TO SMALL CRAFT CONDITIONS BY TUESDAY
AFTERNOON...AND WINDS WILL SUBSIDE BELOW SMALL CRAFT CRITERIA LATE
TUESDAY NIGHT.
LOW WATER ADVISORIES WILL BE IN EFFECT LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING THANKS TO STRONG NORTHERLY WINDS.
In the hours before
Special weather statement, Nov 29, 9:24 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
924 PM CST MON NOV 29 2010
LAZ027>033-041>043-300430-
RAPIDES LA-VERNON LA-AVOYELLES LA-EVANGELINE LA-ALLEN LA-
BEAUREGARD LA-ST. LANDRY LA-ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA-
924 PM CST MON NOV 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR
RAPIDES...VERNON...AVOYELLES...EVANGELINE...ALLEN...BEAUREGARD...ST.
LANDRY...ACADIA...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 1015
PM CST...
AT 924 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A BROKEN LINE OF STRONG THUNDERSTORMS...FROM
HOLLOWAY...DEVILLE IN RAPIDES PARISH SOUTHWEST TO DEQUINCY IN
BEAUREGARD PARISH. THIS LINE IS MOVING TO THE EAST AROUND 20
MPH...WHILE INDIVIDUAL STORMS ARE RACING TO THE NORTHEAST AT 40 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
DRY CREEK AROUND 925 PM...
MITTIE AROUND 935 PM...
OBERLIN AROUND 940 PM...
MARKSVILLE AROUND 940 PM...
ELMER BY 1015 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM TUESDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3148 9216 3141 9214 3136 9207 3133 9208
3134 9202 3132 9199 3129 9201 3124 9198
3126 9194 3129 9195 3131 9190 3120 9167
3113 9170 3047 9259 3046 9348 3141 9258
3149 9220
K. KUYPERTornado, St. Landry
- When
- November 30, 12:38 AM CST to 12:39 AM CST
- Where
- St. Landry County, 2.09 mi S of Lewisburg to 2.2 mi SE of Lewisburg
- Rating
- EF0
- Path length
- 1.03 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.420, -92.166
An NWS Storm Survey found a weak EF0 tornado touched down southwest of the Highway 178/357 intersection south of Lewisburg. A barn received minor roof damage near the beginning of the path. Scattered trees were blown down in all directions near and east of the Jessie Richard Road/Highway 178 intersection. A few more trees were blown down within a large tree farm on Cushman Road before the tornado lifted.
Thunderstorm Wind, St. Landry
- When
- November 30, 12:45 AM CST
- Where
- St. Landry County, 2.39 mi ESE of Plaquemine Pt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.464, -92.115
An NWS Storm Survey found an area of minor wind damage along Montgomery Road northwest of the Bellevue community. A few trees and large tree limbs were blown down, with minor skirting and siding damage to some mobile homes.
Thunderstorm Wind, St. Landry
- When
- November 30, 12:45 AM CST
- Where
- St. Landry County, 2.42 mi ESE of Plaquemine Pt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 30.464, -92.114
A storm chaser measured a wind gust of 68 mph and reported large tree limbs down. This was estimated to be in the same area as the wind damage along Montgomery Road.
Tornado, St. Landry
- When
- November 30, 12:46 AM CST to 12:47 AM CST
- Where
- St. Landry County, 1.12 mi WNW of Shuteston to 0.75 mi NNE of Shuteston
- Rating
- EF0
- Path length
- 1.26 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.437, -92.117
An NWS Storm Survey found a weak EF0 tornado touched down northeast of the Highway 178/Christ the King Road intersection west of Bellevue. A barn received minor roof damage near the beginning of the path. Scattered trees were blown down in all directions in the Crimson Cove subdivision east of Highway 182.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, November 30, 2010$5.3 million · EF2 · 11 events
- Extreme Cold in New Mexico, November 30, 20101 death · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 30, 2010$1.6 million · EF1 · 7 events
- Tornadoes and Flash Flood in Alabama, November 30, 2010$410,000 · EF1 · 25 events
- Flash Flooding and Flood in Tennessee, November 30, 2010$182,000 · 5 events
- High Wind in Tennessee, November 30, 2010$60,000 · 83 kt wind · 10 events
- Damaging Winds in Louisiana, November 30, 2010$61,000 · 61 kt wind · 6 events
- Damaging Winds in South Carolina, November 30, 2010$39,000 · 60 kt wind · 11 events
- Tornadoes and Damaging Winds in Mississippi, November 30, 2010$28,000 · EF0 · 6 events
- High Wind in New York, November 30, 2010$25,000 · 50 kt wind · 1 event
- Damaging Winds in Georgia, November 30, 2010$13,000 · 50 kt wind · 4 events
- High Wind in Wyoming, November 30, 201050 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 269044, 269046, 269047, 269045.